Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Highs and lows
Nov 24, 2002

Hello, I have been taking Viramune/Combivir for three months. My vl went from 106K to undetectable and cd4 from 424 to 620 since starting meds. I have experienced side effects including mild anemia, intermittant fatigue, malaise and occasional neuoropathy. Plus, I have had alot of bright yellow (liquid?) excreted with occasional bouts of diahrea (A colonoscopy revealed mild colitas two months ago) but the yellow subsatnce has been more or less constant, even without diahrea, for at least five months. I don't do drugs, drink, red meat or dairy (a little) and greasy foods. My concern is also with my labs. Here goes: RCC=3.72 Hblobin=13. Htocrit=37.5 White cells=3.4 MCV=100.7 MCH=34.9 Platlets=152 Neutrophils=39. Lymphocytes=50.2 Neutrophil absolute=1.4 All else in normal the range. Prior to this lab there were only slightly low numbers indicating anemia. My ID Doc (terrific) wants me to switch to Epivir/Viramune/Viread which I can take once dialy (I like that!) even though the twice daily reg is not a hardship. She said the AZT is causing me problems and I am indeed ready to try the new regimen. I hope this query is clear enough, there are several questions in there somewhere and I am not trying to counter anything my doc and I have talked about, I am just hungry to know as much as I can. Thank you. Dan

Response from Dr. Holodniy

You have had a great response to treatment. Some of your symptoms and lab abnormalities, could certainly be due to AZT. The colitis could be a separate problem though. I agree with your doctors assessment and plan.



Previous
Your Advice Would Be Really Appreciated
Next
Can ars appear, leave, and come again?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement